MAUDE Adverse Event Report: TELEFLEX MEDICAL WECK VISISTAT SKIN STAPLER 35R; STAPLE, REMOVABLE (SKIN)

TELEFLEX MEDICAL WECK VISISTAT SKIN STAPLER 35R; STAPLE, REMOVABLE (SKIN)
Catalog Number 528235
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information received on 14 oct 2025 states that the correct product code is 528235.The lot number has been corrected to "unknown".The customer returned one unit of 528235 visistat 35w 6/box for investigation.Visual examination of the returned sample revealed that the staples appeared properly aligned and the trigger was not engaged.The stapler was returned with 8 staples remaining in the cover block, indicating the customer fired at least 27 staples.The bottom of cover block was observed to be slightly out of position; however, the main failure/defect was determined to be the flash in the frame.A non-conformance was initiated by manufacturing to address the issue of incorrectly positioned bottoms for visistat 35w.Evidence of use in the form of biological material was not present on the device.The reported complaint of jamming - resistance felt at trigger was confirmed based on the sample received.The stapler was returned with 8 staples remaining in the cover block, indicating the customer fired at least 27 staples.The bottom of cover block was observed to be slightly out of position; however, the main failure/defect was determined to be the flash in the frame.A non-conformance was initiated by manufacturing to address the issue of incorrectly positioned bottoms for visistat 35w.Upon functional inspection, all remaining staples were fired and were able to engage and close into the simulated skin.During functional testing, the trigger was observed to get stuck in the frame multiple times.The device was disassembled, and out of spec flash was observed on the inner rib of the frame that engages with the pawl.The flash exceeded the max flash specification of 0.005" per drawing.Manufacturing was consulted regarding the details of this investigation.Additional functional testing was conducted with lab inventory stapler's components to identify the defective sample parts.The complaint cover block and complaint trigger were assembled with a lab inventory frame.The device was engaged, and no resistance was observed.The complaint frame was assembled with a lab inventory trigger and a lab inventory cover block.No resistance was felt during the fires, and the trigger did not get stuck in the frame.The complaint trigger was assembled with a lab inventory frame and a lab inventory cover block.No resistance was felt during the fires, and the trigger did not get stuck in the frame.The complaint trigger and complaint frame were assembled with a lab inventory cover block.Resistance was felt during the fires.The original device was reassembled and engaged.After engaging, the trigger got stuck in the frame, and the pawl was observed to be out of position.This indicated the combination of the frame's and trigger's conditions were contributing to the resistance upon engagement.Upon closer inspection of the trigger, wear marks and deformities were identified.Manufacturing was consulted regarding the investigation details.The probable root cause of the damage to the trigger was determined to be due to overuse or the repeated pawl's engagement with the frame's flash.The flash in the frame was determined to be the main root cause for this failure.The stapler frame is a supplied component, and the flash in the frame was determined to be a supplier quality defect.A non-conformance was opened by the manufacturing site to further evaluate this issue.A device history record review could not be performed as no lot number was provided by the customer.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
It was reported that "the user released the handle after firing a staple, but it did not return to the original position during use.He/she replaced the stapler with a new unit, but the same issue occurred.Therefore, the third unit was used to complete the procedure.No injury to the patient occurred".See associated mdr#: 3003898360-2025-00722.
 
Additional Manufacturer Narrative
Qn# (b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "the user released the handle after firing a staple, but it did not return to the original position during use.He/she replaced the stapler with a new unit, but the same issue occurred.Therefore, the third unit was used to complete the procedure.No injury to the patient occurred".Associated mdr # 3003898360-2025-00722.

Brand Name
WECK VISISTAT SKIN STAPLER 35R
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23097931
Report Number3003898360-2025-00721
Device Sequence Number21004089
Product Code QQS
UDI-Device Identifier04026704418190
UDI-Public(01)04026704418190(11)250115(17)300114(10)73A2500520(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number528235
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown